1 doctor weighed in:
What happens when you overdose on propofol that actually kills you?
1 doctor weighed in

Dr. Karen Sibert
Anesthesiology
In brief: Several effects
There is no such thing as a Propofol overdose.
This is an anesthesia medication used for sedation and to induce general anesthesia. In large doses, it will predictably cause blood pressure to go down. It can slow or stop breathing. Used in sedation, it can relax a patient to the point that the tongue falls back and breathing obstructs. All these problems are easily managed by an anesthesiologist.

In brief: Several effects
There is no such thing as a Propofol overdose.
This is an anesthesia medication used for sedation and to induce general anesthesia. In large doses, it will predictably cause blood pressure to go down. It can slow or stop breathing. Used in sedation, it can relax a patient to the point that the tongue falls back and breathing obstructs. All these problems are easily managed by an anesthesiologist.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
Dr. Karen Sibert
Anesthesiology
In brief: Several effects
There is no such thing as an absolute Propofol overdose.
This is a very useful med for sedation and anesthesia. But, it will lower blood pressure, and in high doses stop breathing. It will cause a patient to relax, so that even if he/she is trying to breathe, the tongue can fall back and obstruct breathing. For all these reasons, an anesthesiologist must always supervise Propofol administration.

In brief: Several effects
There is no such thing as an absolute Propofol overdose.
This is a very useful med for sedation and anesthesia. But, it will lower blood pressure, and in high doses stop breathing. It will cause a patient to relax, so that even if he/she is trying to breathe, the tongue can fall back and obstruct breathing. For all these reasons, an anesthesiologist must always supervise Propofol administration.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
Read more answers from doctors